Posted 27 February 2017 - 02:16 PM
A little change in mood but nothing especial and sometimes not everytimes mild headache. But she recovers fast. I recognize the destabilization problem but it seems there is scientific research for the benefits of a once in a while pause from a dose in one or more days.
This topic has already been discussed in this forums, dont know where, just search for poop out or Antidepressant Tachyphylaxis. But i could not found anyone who says it could be a good think once in a while. Most say it will mess you up. I believe that it depends on the person and also on the AD being used.
I would like to share with you and all community this article from NCBI: i copied the part that matters, and it seems to be beneficial, its called drug holidays:
The link for this article is: https://www.ncbi.nlm...les/PMC4008298/
Drug holidays or decreasing the current antidepressant dose.
It is well known that psychotropic medications and drug combinations, in particular, can cause adverse events that accentuate clinical symptoms and may impede the potential clinical benefit of the drug. It is also known that classic drug tolerance or dependence, such as that induced by opioid drugs is treated by a gradual withdrawal of the drug to facilitate a restoration of the normal state. Similarly, the institution of a drug holiday for patients afflicted by ADT tachyphylaxis is a reasonable strategy if it can be accomplished safely.
The requisite length of a drug holiday for patients with ADT tachyphylaxis is not known, although the minimum interval may need to be at least 3 to 4 weeks to restore receptor sensitivity. It may not be clinically feasible to completely discontinue pharmacologic treatment via drug holidays in some patients.
Although it may seem somewhat counter-intuitive, depressive symptoms may improve in some patients when the dosage is simply reduced. In their paper discussing antidepressant tachyphylaxis, Byrne and Rothschild cite several case reports describing a symptomatic recovery of the initial antidepressant efficacy when the dosage of an SSRI was actually lowered.3
Started zoloft 25 mg on October 2009. Started tapering May 2016 to june 2016, last week at 12,5 mg and quit
Crashed 23 january 2017, severe headache and panic (never had this panic all my life) next morning.Tried to reinstate with prozac 5 mg a day on 25 January 2016, bad choice, got arrhytmias and stopped.
Started propranolol 40 mg as needed on january 2014 - Didnt touch it anymore since January 2017
23/02/17 reinstated to 2 mg, had arritmia at night
24/02/17 changed dose to 0.5 mg - ok
25/02/2017 updose again 1 mg - ok.
26/02/2017 1 mg again, had full night insomnia, like my head was blowing up overstimulated - im sure was side effect zoloft
27/02/2017 skipped dose this day, my brain was overstimulated from last night, i calculated the half lifes from the days before until this day, and even on skipping this day i still had 1.375 mg zoloft on blood.
28/02/2017 stayed at 0.5 mg since then
I know i shouldn´t do this flutuations with the doses upon first reinstating, but at the same time i knew that the ammounts where still close to each other, and my body handled the reducing somehow. Truth said, i felt a little better as soon i reduced to 0.5 mg.